Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 337, NWS Norman, OK

June 29, 1997Woods County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 29, 1997, 10:12 PM CDT for Woods County, Oklahoma. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 29, 1997, 10:12 PM CDT (03:12 UTC)
Expired
Jun 29, 1997, 10:45 PM CDT
In force
33 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Woods County, OK

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 3.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 1997-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2722 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 1997-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2722 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1288 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 9:33 PM CDT, 39 minutes earlier.

Area forecast discussion, Jun 29, 9:33 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
928 PM CDT SUN JUN 29 1997

THE STORMS MOVING THROUGH THE THALIA AND VERNON AREAS WILL LIKELY BE THE
LAST FOR THE EVENING. FORECAST WILL BE UPDATED TO REMOVE POPS IN THE
WEST AND MAKE ADJUSTMENTS FOR THE PERSISTENT STORMS IN THE NORTH.

.OKC...
OK...NONE.
TX...NONE.

In the hours before

Special weather statement, Jun 29, 8:33 PM CDT, 1 hour 39 minutes before
OKZ014-016-021-022-300205-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVEICE NORMAN OKLAHOMA
833 PM CDT SUN JUN 29 1997

SEVERE THUNDERSTORM WATCH NUMBER 539 HAS BEEN CANCELLED FOR ROGER
MILLS...CUSTER...BECKHAM...AND WASHITA COUNTIES IN WEST CENTRAL
OKLAHOMA.  THE WATCH REMAINS EFFECTIVE FOR HARON...GREER...JACKSON...AND
KIOWA COUNTIES IN OKLAHOMA AND FOARD...HARDEMAN...AND KNOX COUNTIES IN
NORTH TEXAS.

WR
Local storm report, Jun 29, 9:00 PM CDT, 1 hour 12 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
0900 PM CDT SUN JUN 29 1997

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0850 PM    4 E BYRON                 OK   1.00 INCH HAIL
06/29/97   ALFALFA                        60-70 MPH WIND GUST
                                          POWER POLE BLOWN DOWN

MCCLURE
Local storm report, Jun 29, 9:05 PM CDT, 1 hour 7 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
0905 PM CDT SUN JUN 29 1997

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0902 PM    7 N PERRY                 OK   1.00 INCH HAIL
06/29/97   NOBLE

MCCLURE
Local storm report, Jun 29, 9:08 PM CDT, 1 hour 4 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
0905 PM CDT SUN JUN 29 1997

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0902 PM    7 N PERRY                 OK   1.00 INCH HAIL
06/29/97   NOBLE

MCCLURE
Local storm report, Jun 29, 10:10 PM CDT, 2 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
1010 PM CDT SUN JUN 29 1997

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0700 PM    5 E BRAMAN                OK   WIND DAMAGE
06/29/97   KAY                            SEVERAL 6-8 INCH DIAMETER
                                          TREE LIMBS DOWN.
                                          WINDS ESTIMATED BETWEEN
                                          70 AND 75 MPH.

0943 PM    1/2 S LAKE MCMURTRY       OK   1.00 INCH HAIL
06/29/97   PAYNE/NOBLE COUNTY LINE

0950 PM    4 NW CAPRON               OK   0.75 INCH HAIL
06/29/97   WOODS

1004 PM    LAKE CARL BLACKWELL       OK   60 MPH WIND GUST
06/29/97   PAYNE

MCCLURE
Local storm report, Jun 29, 10:11 PM CDT, 1 minute before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
1010 PM CDT SUN JUN 29 1997

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0700 PM    5 E BRAMAN                OK   WIND DAMAGE
06/29/97   KAY                            SEVERAL 6-8 INCH DIAMETER
                                          TREE LIMBS DOWN.
                                          WINDS ESTIMATED BETWEEN
                                          70 AND 75 MPH.

0943 PM    1/2 S LAKE MCMURTRY       OK   1.00 INCH HAIL
06/29/97   PAYNE/NOBLE COUNTY LINE

0950 PM    4 NW CAPRON               OK   0.75 INCH HAIL
06/29/97   WOODS

1004 PM    LAKE CARL BLACKWELL       OK   60 MPH WIND GUST
06/29/97   PAYNE

MCCLURE

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 7:05 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Grant40 min
Jun 29, 7:13 PM CDTTornado WarningOUNKay47 min
Jun 29, 7:28 PM CDTSevere Thunderstorm WarningOUNGreer, Harmon, Jackson47 min
Jun 29, 7:40 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Grant50 min
Jun 29, 7:45 PM CDTTornado WarningOUNNoble45 min
Jun 29, 7:57 PM CDTSevere Thunderstorm WarningOUNKay33 min
Jun 29, 8:06 PM CDTFlash Flood WarningOUNGrant3 hr
Jun 29, 8:15 PM CDTFlash Flood WarningOUNAlfalfa3 hr
Jun 29, 8:28 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Garfield, Grant, Kay, Noble47 min
Jun 29, 8:58 PM CDTSevere Thunderstorm WarningOUNTillman47 min
Jun 29, 9:12 PM CDTSevere Thunderstorm WarningOUNGarfield, Grant, Noble, Payne48 min
Jun 29, 9:12 PM CDTSevere Thunderstorm WarningOUNAlfalfa48 min
Jun 29, 9:40 PM CDTSevere Thunderstorm WarningOUNWoods35 min
Jun 29, 9:53 PM CDTSevere Thunderstorm WarningOUNLogan, Payne52 min
Jun 29, 9:57 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Grant48 min
Jun 29, 10:23 PM CDTFlash Flood WarningOUNAlfalfa, Grant3 hr
Jun 29, 10:33 PM CDTSevere Thunderstorm WarningOUNLincoln, Logan42 min
Jun 29, 10:45 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Grant45 min
Jun 30, 12:45 AM CDTSevere Thunderstorm WarningOUNLincoln, Pottawatomie30 min
Jun 30, 1:23 AM CDTFlash Flood WarningOUNKay3 hr
Jun 30, 1:35 AM CDTFlash Flood WarningOUNAlfalfa, Grant3 hr
Jun 30, 4:25 AM CDTSevere Thunderstorm WarningOUNBlaine50 min
Jun 29, 7:28 PM CDTSevere Thunderstorm WarningOUNHardeman47 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.